0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Articles   |    
Thioridazine-Induced Inhibition of Masturbatory Ejaculation in an Adolescent
HARVEY R. GREENBERG; CARLOS CARRILLO
Am J Psychiatry 1968;124:991-993.
View Author and Article Information

Chief, adolescent-latency inpatient services, Jacobi Hospital

Medical director, Jewish Community Services of Long Island

1967-68, American Psychiatric Association

text A A A
PDF of the full text article.
Abstract

A case of ejaculatory inhibition during masturbation in an adolescent male treated with thioridazine is reported. Noteworthy is the fact that the patient waited almost a month before revealing the symptom to his physician, unlike the cases involving adults, who complained promptly. Since adolescents are often extremely unwilling to discuss sexual matters, the practitioner prescribing thioridazine to a teenager should be vigilant for the development of this side effect and should not wait for the patient to tell him about it. The role of thioridazine-induced ejaculatory inhibition as a castration threat and therefore as a potential source of anxiety or even of considerable psychic disruption is stressed.

Abstract Teaser
Figures in this Article

Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Web of Science® Times Cited: 18

Related Content
Articles
Books
Textbook of Traumatic Brain Injury, 2nd Edition > Chapter 25.  >
Dulcan's Textbook of Child and Adolescent Psychiatry > Chapter 47.  >
Dulcan's Textbook of Child and Adolescent Psychiatry > Chapter 24.  >
The American Psychiatric Publishing Textbook of Psychopharmacology, 4th Edition > Chapter 52.  >
Dulcan's Textbook of Child and Adolescent Psychiatry > Chapter 47.  >
Topic Collections
Psychiatric News
PubMed Articles